Utah, 2014Drought in Utah, April 15 to 30, 2014
April 15 to 30, 2014 · NWS GJT · 1 event in 1 county or zone
Severe drought conditions began to creep into the Four Corners region by late April as winter and early spring precipitation remained below normal.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought conditions began to creep into the Four Corners region by late April as winter and early spring precipitation remained below normal.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Apr 14, 9:30 PM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 14, 9:30 PM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1030 PM MDT MON APR 14 2014
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 245 PM MDT MON APR 14 2014
LOW AND HIGH TEMPERATURES TODAY WERE 10-15 COLDER THAN NORMAL
ACROSS THE REGION. WHERE SOME FRUIT TREES WERE BLOSSOMING IN THE
GRAND AND LOWER UNCOMPAHGRE/GUNNISON VALLEYS...MORNING
TEMPERATURES DROPPED INTO THE MID 20S. ANOTHER COLD NIGHT IS IN
STORE TONIGHT EXCEPT ON THE HIGHER EXPOSED SLOPES WHERE A
SUBSIDENCE INVERSION WILL KEEP OVERNIGHT LOWS LESS COLD. LATEST
GUIDANCE AGAIN SUPPORTS TEMPERATURES WELL BELOW FREEZING FOR THE
GRAND JUNCTION AND MONTROSE AREAS. SO A FREEZE WARNING HAS BEEN
ISSUED.
HIGH CLOUDS AND SW-W GRADIENT WINDS BEGIN TO PICK UP ON TUESDAY.
THIS WILL END THE VALLEY FREEZES FOR AWHILE. MILD AND DRY
CONDITIONS WILL DEVELOP ACROSS PORTIONS OF SE UTAH AND SW COLORADO
TUESDAY AFTERNOON. THE PACIFIC NW TROUGH DROPS ACROSS WYOMING
TUESDAY NIGHT WITH A WEAK 80KT JET STREAK IN NW COLORADO. LIGHT
MOUNTAIN ACCUMULATIONS ARE POSSIBLE NORTH OF I-70.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 245 PM MDT MON APR 14 2014
A DISTURBANCE MOVING THROUGH THE NORTHERN ROCKIES WILL SKIRT THE
NORTHERN TIER COUNTIES OF WESTERN COLORADO AND EASTERN UTAH. A
SECONDARY DISTURBANCE TRAILING AND SLIGHTLY FARTHER SOUTH WILL DIG
THROUGH UTAH AND INTO COLORADO ON WEDNESDAY AND BRING UPPER LEVEL
SUPPORT FOR SHOWERS. FAIRLY GOOD AGREEMENT BETWEEN MODELS ALTHOUGH
THE TROF IS SLIGHTLY DEEPER IN THE GFS. AN ASSOCIATED COLD FRONT
WILL TRANSITION FROM NORTH TO SOUTH AND COOL THE TEMPERATURES BY 5
TO 10 DEGREES WEDNESDAY. THE BEST FOCUS FOR PRECIPITATION LOOKS TO
BE EAST OF THE DIVIDE WITH WIDE SPREAD SHOWERS OVER THE NORTHERN AND
CENTRAL PORTION OF EASTERN UT AND WESTERN CO. FOR NOW MODELS
INDICATE SNOW AMOUNTS WELL BELOW WARNING CRITERIA WEST OF THE
DIVIDE. THE CONVECTIVE COMPONENT MAY LEAD TO LOCALIZED HIGHER
AMOUNTS BUT WILL HAVE TO WAIT UNTIL THE SYSTEM GETS CLOSER FOR
EVALUATION.
THE TROF EXITS THURSDAY ALLOWING A TRANSITORY RIDGE TO MOVE OVER THE
REGION. SHOWERS SHOULD END EARLY THURSDAY MORNING WITH ONLY
LINGERING SHOWERS OVER THE HIGHER ELEVATIONS ALONG THE DIVIDE. THE
RIDGE AXIS REACHES EASTERN UT BY FRIDAY. AFTER THIS POINT IN TIME THE
MODELS BEGIN TO DIVERGE. THE GFS SLIDES AN OPEN TROF OVER HEAD
THROUGH THE FIRST HALF OF THE WEEKEND. THE EC ON THE OTHER HAND
CLOSES A LOW OFF OVER THE SOUTHWESTERN US AND KEEPS UNSETTLED
WEATHER PATTERN OVER THE FORECAST AREA. CURRENTLY...CONFIDENCE IS
LOW FOR THE WEEKEND FORECAST...WILL HAVE TO WAIT ANOTHER MODEL RUN
OR TWO TO SEE TRENDS. BOTH SCENARIOS INCLUDE SHOWERS OVER THE
SOUTHERN MOUNTAINS SATURDAY SO WILL TAKE A BLEND AND LEAVE THEM LOW
CHANCE FOR NOW. WILL KEEP CURRENT FORECAST TREND FOR NOW WITHOUT ANY
SIGNIFICANT CHANGES IN THE EXTENDED.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1030 PM MDT MON APR 14 2014
VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH TUE EVENING.
HIGH PRESSURE OVER THE AREA WILL BEGIN WEAKENING TUESDAY AS THE
NEXT PACIFIC STORM MOVES INTO THE NORTHERN ROCKIES. SOUTHWEST
GUSTS TO 20-25 KTS ARE EXPECTED AFTER 19Z TUE. ISOLATED SHOWERS
ARE POSSIBLE OVER THE ERN UINTA MOUNTAINS AFTER 22Z TUE...WITH
ISOLATED SHOWERS OVER THE ELKHEAD AND PARK MOUNTAINS AND THE
FLATTOPS AFTER 00Z WED.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...FREEZE WARNING UNTIL 8 AM MDT TUESDAY FOR COZ006-011.
UT...NONE.
&&
SHORT TERM...JOE
LONG TERM...AS
AVIATION...JAD
Hazardous weather outlook, Apr 14, 3:36 AM MST, 20 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
436 AM MDT MON APR 14 2014
COZ001>014-017>023-UTZ022>025-027>029-151045-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
436 AM MDT MON APR 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
COLORADO...NORTHWEST COLORADO...SOUTH CENTRAL COLORADO...
SOUTHWEST COLORADO...WEST CENTRAL COLORADO...UT...EAST CENTRAL
UTAH...NORTHEAST UTAH AND SOUTHEAST UTAH.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS NEAR THE
CONTINENTAL DIVIDE THROUGH MIDMORNING...THEN DISSIPATE.
LOW TEMPERATURES TONIGHT WILL AGAIN APPROACH OR DROP BELOW
FREEZING IN MANY OF THE LOWER VALLEYS. A FREEZE WATCH IS IN
EFFECT FOR THE GRAND VALLEY AND THE CENTRAL GUNNISON AND
UNCOMPAHGRE RIVER BASINS...INCLUDING PALISADE...GRAND JUNCTION...
FRUITA...LOMA...DELTA...OLATHE...HOTCHKISS...PAONIA AND MONTROSE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE NEXT CHANCE OF WIDESPREAD PRECIPITATION WILL COME TUESDAY
NIGHT THROUGH THURSDAY AS A PACIFIC STORM MOVES THROUGH THE AREA.
ANOTHER STORM WILL BRING PRECIPITATION TO THE AREA FRIDAY THROUGH
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
CUOCO
Drought, Southeast Utah
- When
- April 15, 12:00 AM MST to April 30, 11:59 PM MST
- Where
- Southeast Utah forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
Severe drought conditions returned to extreme southeast Utah by mid April.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Maine, April 15 to 18, 20141 death · $109,000 · 4 events
- Damaging Wind and Lightning Strike in Florida, April 15, 2014$3.5 million · 56 kt wind · 2 events
- Flooding in New Hampshire, April 15 to 16, 2014$2.5 million · 7 events
- Flooding in Vermont, April 15 to 16, 2014$1.9 million · 9 events
- Strong Wind in New York, April 15, 2014$200,000 · 3 events
- Flash Flooding and Flooding in Florida, April 15 to 19, 2014$3,000 · 50 kt wind · 62 events
- Frost and Freeze in Illinois, April 15, 2014$60,000 · 12 events
- High Wind and Strong Wind in Massachusetts, April 15, 2014$67,000 · 57 kt wind · 6 events
- Frost and Freeze in Arkansas, April 15 to 16, 201442 events
- Frost and Freeze in Missouri, April 15, 2014$45,000 · 9 events
- Flash Flood in Michigan, April 15, 2014$60,000 · 1 event
- High Wind in Virginia, April 15, 2014$50,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529170.